Alert archive / Utah / Excessive Heat Warnings in 2016
Excessive Heat Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this excessive heat warning at Jul 27, 2016, 2:33 PM MDT. It took effect at Jul 28, 2016, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2016, 2:33 PM MDT (20:33 UTC)
- In effect from
- Jul 28, 2016, 12:00 PM MDT
- Expired
- Jul 29, 2016, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
195 WWUS75 KSLC 272033 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 233 PM MDT WED JUL 27 2016 UTZ019-280445- /O.NEW.KSLC.EH.W.0002.160728T1800Z-160730T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 233 PM MDT WED JUL 27 2016 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON THURSDAY TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 9 PM MDT FRIDAY. * AFFECTED AREA...UTAHS DIXIE AND ZION NATIONAL PARK * TEMPERATURES...HIGH TEMPERATURES BETWEEN 110 TO 113 WITH OVERNIGHT LOWS NEAR 80. * IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE THREAT OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
6 follow-up statements
518 WWUS75 KSLC 280357 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 957 PM MDT WED JUL 27 2016 UTZ019-281330- /O.CON.KSLC.EH.W.0002.160728T1800Z-160730T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 957 PM MDT WED JUL 27 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 9 PM MDT FRIDAY... * AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE. * TEMPERATURES...HIGH TEMPERATURES BETWEEN 110 TO 113 WITH OVERNIGHT LOWS NEAR 80. * IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE LIKELIHOOD OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
050 WWUS75 KSLC 280901 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 AM MDT THU JUL 28 2016 UTZ019-282300- /O.CON.KSLC.EH.W.0002.160728T1800Z-160730T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 301 AM MDT THU JUL 28 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT FRIDAY... * AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE. * TEMPERATURES...HIGH TEMPERATURES BETWEEN 110 TO 113 WITH OVERNIGHT LOWS NEAR 80. * IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE LIKELIHOOD OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
187 WWUS75 KSLC 282101 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 PM MDT THU JUL 28 2016 UTZ019-291200- /O.CON.KSLC.EH.W.0002.000000T0000Z-160730T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 301 PM MDT THU JUL 28 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY... * AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE. * TEMPERATURES...HIGH TEMPERATURES BETWEEN 105 TO 110 WITH OVERNIGHT LOWS NEAR 80. * IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE LIKELIHOOD OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
369 WWUS75 KSLC 290913 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 AM MDT FRI JUL 29 2016 UTZ019-291715- /O.CON.KSLC.EH.W.0002.000000T0000Z-160730T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 313 AM MDT FRI JUL 29 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE. * TEMPERATURES...HIGH TEMPERATURES OF 105 TO 110. * HEAT INDEX VALUES...AROUND 105. * IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE LIKELIHOOD OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
767 WWUS75 KSLC 291445 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 845 AM MDT FRI JUL 29 2016 UTZ019-300300- /O.CON.KSLC.EH.W.0002.000000T0000Z-160730T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 845 AM MDT FRI JUL 29 2016 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AFFECTED AREA...ELEVATIONS GENERALLY BELOW 4000 FEET IN UTAHS DIXIE AND ZION NATIONAL PARK...INCLUDING THE CITY OF ST GEORGE. * TEMPERATURES...HIGH TEMPERATURES OF 105 TO 110. * HEAT INDEX VALUES...AROUND 105. * IMPACTS...THIS PERIOD OF EXCESSIVE HEAT WILL INCREASE THE LIKELIHOOD OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE HOT TEMPERATURES WILL CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
954 WWUS75 KSLC 300303 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 903 PM MDT FRI JUL 29 2016 UTZ019-300415- /O.EXP.KSLC.EH.W.0002.000000T0000Z-160730T0300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- INCLUDING THE CITY OF...ST GEORGE 903 PM MDT FRI JUL 29 2016 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... APPARENT TEMPERATURES IN THE ST. GEORGE AREA HAVE FALLEN BELOW 105 DEGREES...THUS THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this excessive heat warning went out at Jul 27, 9:19 AM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 27, 9:19 AM MDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 919 AM MDT WED JUL 27 2016 .SYNOPSIS...High pressure will maintain hot and dry conditions through much of the remainder of the work week. This high will move east late in the week allowing moisture to slowly increase from the south Friday through the upcoming weekend. && .DISCUSSION...H5 analysis places a closed mid level high over southern Nevada with placement remaining near stationary. Across the northern/western periphery of this high a dry northwesterly flow aloft remains in place, pinning remnant mid level moisture across extreme southeastern Utah and points south of there. Do not foresee much more than a few buildups this afternoon across the highest terrain of the southeast, namely the Boulder mountain area, but any convective development will remain high based. In large however the majority of the area will remain clear and sunny within a dry/stable airmass. Although the 12z KSLC RAOB indicates a few degrees of cooling through the layer (and this holds true across much of the north/west), temps will continue to run above average locally with high temps once again flirting and exceeding 100F across the Wasatch Front. Areas across the south/east will remain near status quo today vs. the last few. The high is expected to continue to build over and across the eastern Great Basin over the next 24 to 48 hours, and temps look to reflect that with additional upticks to maxes over the next few days. Forecast for Dixie is currently reaching excessive heat criteria both Thu/Fri and will address any further need to message that with the afternoon package after fine adjusting temp forecasts. Current forecast remains on track and have made no changes to the near term this update. && .AVIATION...Operational weather concerns will remain minimal at the KSLC terminal through the valid TAF period. Light southeast will winds will transition to the northwest between 17-18z and remain in place through this evening. VFR conditions will be maintained under clear skies. && .SLC Watches/Warnings/Advisories... UT...None. WY...None. && Merrill For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 27, 5:04 AM MDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 504 AM MDT WED JUL 27 2016 UTZ001>016-019>021-517-518-WYZ021-281300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 504 AM MDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ABOVE NORMAL AND VERY WARM TEMPERATURES WILL REMAIN ACROSS MUCH OF THE AREA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL AND VERY WARM TEMPERATURES WILL REMAIN IN PLACE THROUGH THE END OF THE WEEK BEFORE A GRADUAL COOLING TREND BEGINS. MOISTURE WILL START TO SPREAD INTO UTAH FRIDAY THROUGH THE EARLY PART OF NEXT WEEK. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST UTAH FRIDAY AFTERNOON AND INCREASE IN AREAL COVERAGE INTO NORTHERN AND EASTERN UTAH SATURDAY THROUGH SUNDAY. THUNDERSTORMS WILL LIKELY BE DRY INITIALLY...PRODUCING STRONG GUSTY OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Excessive Heat Warnings in Utah, 2016Every excessive heat warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.